MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570340
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dehydration (1807); Jaundice (2187); No Code Available (3191)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 30, 2020 that a wallflex biliary rx fully covered rmv stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.According to the complainant, on (b)(6) 2020, the patient returned to the hospital and the stent was noted to have migrated out.A plastic stent was implanted to ensure drainage.On (b)(6) 2020, another wallflex biliary stent was implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: despite efforts, boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient codes) have been updated with additional information received on (b)(6), 2020.Block h6: patient code 2187 captures the reportable patient issue of jaundice patient code 1807 captures the reportable patient issue of dehydration patient code 3191 captures the placement of a plastic stent and a second wallflex biliary stent.Problem code 4003 captures the reportable event of stent migration.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallflex biliary rx fully covered rmv stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.According to the complainant, on (b)(6), 2020, the patient returned to the hospital and the stent was noted to have migrated out.A plastic stent was implanted to ensure drainage.On (b)(6), 2020, another wallflex biliary stent was implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.***additional information received on (b)(6), 2020*** it was reported that the wallflex biliary rx fully covered rmv stent was indicated to treat a malignant stricture in the distal bile duct.According to the complainant, the patient presented with dehydration and jaundice.A computerized tomography (ct) scan was performed and confirmed that the stent had completely migrated and passed out naturally from the patient.Per the physician, the stricture likely shrank due to chemotherapy.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9977433
Report Number3005099803-2020-01681
Device Sequence Number19575384
Product Code PNB
UDI-Device Identifier08714729953159
UDI-Public08714729953159
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberM00570340
Device Catalogue Number7034
Device Lot Number0023660687
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight58